A Rare Case of Acute Myocardial Infarction Associated with Arsenic Poisoning

Tajoddini, Shahrad and Esmaeili, Alireza and Hoseini, Fatemeh and Dadpour, Bita (2016) A Rare Case of Acute Myocardial Infarction Associated with Arsenic Poisoning. Asia Pacific Journal of Medical Toxicology, 5 (4). pp. 130-131.

[img]
Preview
Text
APJMT_Volume 5_Issue 4_Pages 130-131.pdf

Download (369kB) | Preview
Official URL: http://apjmt.mums.ac.ir/article_8140.html

Abstract

Background: Arsenic toxicity as a result of consumption of hair removal agent has been rarely seen in last few years in comparison with the past. Case Presentation: In this case report, we presented a middle age woman referred to medical toxicology department due to epigastric pain and diarrhea following ingestion of hair removal agent. Urinary test for arsenic was positive. ECG changes and elevated cardiac Troponin levels were compatible with acute MI. Loss of consciousness and respiratory distress developed over next days and despite chelating therapy and other symptomatic treatments she deceased after 5 days of admission. Discussion: Current case is a rare presentation of oral arsenic toxicity. A mild diarrhea, epigastric pain, ECG changes which were compatible with acute MI and hypotension were the main manifestations once admission. Conclusion: Arsenic may still exist in depilating agents. Physicians should be aware of clinical manifestations of acute arsenic toxicity and chelating therapy should be initiated as soon as possible.

Item Type: Article
Subjects: QV pharmacology
Divisions: Journals > Asia Pacific J Toxicology
Depositing User: apjmt apjmt
Date Deposited: 05 Oct 2017 16:46
Last Modified: 05 Oct 2017 16:46
URI: http://eprints.mums.ac.ir/id/eprint/7672

Actions (login required)

View Item View Item